Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 238, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 5, 2020, 2:34 PM EST for Newton County, Rockdale County, Georgia. It took effect at Mar 6, 2020, 1:00 AM EST. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2020, 2:34 PM EST (19:34 UTC)
- In effect from
- Mar 6, 2020, 1:00 AM EST
- Expired
- Mar 6, 2020, 7:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Newton County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 65 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River at Gees Mill Road near Milstead (MYRG1). The gauge peaked at 10.92 ft at Mar 6, 2020, 8:00 AM EST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02207335, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
484 WGUS42 KFFC 051934 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 234 PM EST Thu Mar 5 2020 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Yellow River near Conyers below Milstead affecting Newton and Rockdale Counties .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC217-247-060934- /O.NEW.KFFC.FL.W.0238.200306T0600Z-200307T0000Z/ /MYRG1.1.ER.200306T0600Z.200306T0600Z.200306T1800Z.UU/ 234 PM EST Thu Mar 5 2020 The National Weather Service in Peachtree City has issued a * Flood Warning for The Yellow River near Conyers below Milstead. * From late tonight until Friday evening. * At 1 PM Thursday the stage was 8.2 feet and rising. * Minor flooding is forecast. * Flood stage is 11 feet. * At 11 feet...Flood Stage is reached. Minor flooding begins in the woodlands...fields and pasture along the river upstream and downstream from the gage on Gees Mill Road in Rockdale County. Portions of Sockwell Road by the river in Newton County will be around two feet under water. && LAT...LON 3366 8399 3371 8395 3359 8387 3356 8393 $$
1 follow-up statement
459
WGUS82 KFFC 060238
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
938 PM EST Thu Mar 5 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Yellow River near Conyers below Milstead affecting Newton and
Rockdale Counties
...The Flood Warning continues for the following rivers in Georgia...
Flint River near Lovejoy affecting Clayton...Fayette and Spalding
Counties
Flint River near Griffin Hwy. 16 affecting Fayette and Spalding
Counties
Flint River near Carsonville Hwy. 19 affecting Crawford...
Talbot...Taylor and Upson Counties
Turkey Creek near Byromville affecting Dooly County
Line Creek near Senoia affecting Coweta...Fayette and Spalding
Counties
GAC063-113-255-061638-
/O.EXT.KFFC.FL.W.0233.000000T0000Z-200307T0224Z/
/LOVG1.1.ER.200306T0454Z.200306T1200Z.200306T2024Z.NO/
938 PM EST Thu Mar 5 2020
...Flood Warning extended until Friday evening...
The Flood Warning continues for
The Flint River near Lovejoy.
* From tonight until Friday evening.
* At 9 PM Thursday the stage was estimated to be around 11 feet, and
rising.
* Minor flooding is forecast to develop.
* Flood stage is 12 feet.
* At 11 feet, bankfull conditions occur with high water spreading out
into the flood plain.
At 12 feet, flood Stage is reached and minor flooding occurs.
Flooding of Rivers Edge Golf Course begins and several holes and
fairways will flood. Flooding of some yards begins upstream of the
gage between Upper Riverdale Road and Highway 138.
&&
LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
3340 8443 3354 8441
$$
GAC077-113-255-061638-
/O.CON.KFFC.FL.W.0237.000000T0000Z-000000T0000Z/
/LING1.1.ER.200305T1501Z.200306T0201Z.000000T0000Z.NO/
938 PM EST Thu Mar 5 2020
The Flood Warning continues for
The Line Creek near Senoia.
* Until further notice.
* At 9 PM Thursday the stage was 10.6 feet, and rising.
* Minor flooding is occurring, and minor flooding is expected to
continue.
* Flood stage is 10 feet.
* At 10 feet, minor flooding of the natural flood plain begins which
primarily affects agricultural and wooded areas. A small dirt
utility access road near the Georgia Highway 85 bridge goes
underwater.
&&
LAT...LON 3332 8456 3336 8448 3326 8447 3325 8455
$$
GAC113-255-061638-
/O.EXT.KFFC.FL.W.0221.000000T0000Z-200308T1430Z/
/GRFG1.1.ER.200305T1530Z.200306T1200Z.200308T0830Z.NO/
938 PM EST Thu Mar 5 2020
...Flood Warning extended until Sunday morning...
The Flood Warning continues for
The Flint River near Griffin Hwy. 16.
* Until Sunday morning.
* At 845 PM Thursday the stage was 12.8 feet, and rising.
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Flood stage is 12 feet.
* The river will continue rising, reaching near 14.7 feet Friday
morning. The river will fall below flood stage Sunday morning.
* At 13 feet, minor flooding continues in the woodlands, fields and
pastures upstream and downstream from the gage on Georgia Highway
16, or Newnan Road. The backyards of homes at the end of Landing Way
upstream from the bridge will begin to flood.
At 15 feet, minor flooding expands further into the woodlands,
fields and pastures upstream and downstream from the gage on Georgia
Highway 16, or Newnan Road. The backyards of homes at the end of
Landing Way upstream from the bridge will be flooded with around two
feet of water.
&&
LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
3316 8447 3322 8450
$$
GAC079-263-269-293-061638-
/O.EXT.KFFC.FL.W.0222.000000T0000Z-200309T0800Z/
/CLUG1.2.ER.200305T0030Z.200306T1200Z.200309T0200Z.NO/
938 PM EST Thu Mar 5 2020
...Flood Warning extended until late Sunday night...
The Flood Warning continues for
The Flint River near Carsonville Hwy. 19.
* Until late Sunday night.
* At 915 PM Thursday the stage was 23.4 feet, and rising.
* Minor flooding is occurring, and moderate flooding is forecast to
develop.
* Flood stage is 18 feet.
* The river will continue rising, reaching near 25.1 feet Friday
morning. The river will fall below flood stage Sunday.
* At 24 feet, minor flooding expands further into the woodlands and
fields along the river upstream and downstream from the gage on U.S.
Highway 19. The flood waters will be up to 6 feet deep over the top
of the boat ramp and cover a portion of the access road by the
bridge on the Taylor County side of the river.
At 25, moderate flooding begins. The access Road to the boat ramp
and the parking lot to the boat ramp flood. In addition, flooding of
most of the land at the bend of the river upstream develops.
&&
LAT...LON 3280 8430 3275 8421 3257 8398 3253 8405
3265 8415 3276 8437
$$
GAC093-061638-
/O.EXT.KFFC.FL.W.0223.000000T0000Z-000000T0000Z/
/BVLG1.1.ER.200304T2256Z.200305T0945Z.000000T0000Z.NO/
938 PM EST Thu Mar 5 2020
...Flood Warning extended until further notice...
The Flood Warning continues for
The Turkey Creek near Byromville.
* Until further notice.
* At 845 PM Thursday the stage was 10.9 feet, and falling.
* Minor flooding is occurring, and minor flooding is expected to
continue.
* Flood stage is 10 feet.
* Between 10 and 11 feet, minor flooding of woodlands occurs upstream
and downstream from the stream gage on Georgia Highway 90. Portions
of creek access roads and low lying areas will be flooded.
&&
LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
3210 8398 3220 8394
$$
GAC217-247-060308-
/O.CAN.KFFC.FL.W.0238.000000T0000Z-200307T0000Z/
/MYRG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
938 PM EST Thu Mar 5 2020
The Flood Warning is cancelled for
The Yellow River near Conyers below Milstead.
* This takes effect immediately.
* Until Friday evening.
* At 9 PM Thursday the stage was 10.2 feet, and rising.
* Flood stage is 11 feet.
* The river will continue to rise, reaching near 10.9 feet early
Friday, then begin to fall.
* Between 10 and 11 feet, bankfull conditions occur upstream and
downstream from the gage on Gees Mill Road in Rockdale County.
Portions of Sockwell Road by the river in Newton County will be
around one to two feet under water.
&&
LAT...LON 3366 8399 3371 8395 3359 8387 3356 8393
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 5, 1:58 PM EST, 36 minutes earlier.
Area forecast discussion, Mar 5, 1:58 PM EST, 36 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 158 PM EST Thu Mar 5 2020 .PREV DISCUSSION... /Issued 654 AM EST Thu Mar 5 2020/ Updated for the 18Z Aviation Discussion. .SHORT TERM /Today through Friday/... Conditions across north and central Georgia today will be characterized by an upper level shortwave disturbance and associated surface low currently moving northeastward from the north-central Gulf of Mexico towards the forecast area. Strong isentropic lift ahead of this approaching system is producing a shield of widespread precipitation focused over north Georgia as the short term period begins. The surface low will move into the Florida Panhandle/south Alabama this morning and continue into south Georgia by early afternoon. With widespread precipitation ahead of the low, categorical PoPs are expected to redevelop across the forecast area by mid-morning and remain into the afternoon. The low pressure system will then shift eastward towards the Atlantic Coast during the afternoon hours today, with rain and thunderstorms expected to diminish from west to east. Some trailing rain is expected to linger on the backside of the low during the late afternoon and early evening, so PoPs have been increased during the late afternoon and evening. Precipitation associated with this low is expected to come to an end by midnight. Another 1 to 2 inches of rainfall is expected across much of the forecast area today, with the exception of the far northern tier, where less than an inch is expected. Rainfall amounts have been trended slightly upwards from the WPC guidance, generally along and to the immediate south of the I-20 corridor, in order to better capture current radar observations and near-term trends. Because of the additional rainfall forecast throughout the day and the lingering rain anticipated behind the surface low in the afternoon, the Flash Flood Watch continues over central and portions of north Georgia and has been extended through 00Z Friday. The persistent warm and moist airmass over the area will allow for sufficient instability to support isolated thunderstorms across the forecast area today, primarily across central Georgia. A strongly sheared environment ahead of the approaching low, with low-level shear values of 25-35 kts and deep-layer shear of 70-80 kts, will furthermore allow for a few thunderstorms in our far southern tier to become strong to marginally severe, capable of producing strong, gusty winds. A brief tornado also cannot be ruled out with any severe thunderstorms that occur. Long-awaited relief from the rain is expected to arrive on Friday morning. After the precipitation comes to an end, northwesterly upper level flow will develop over the forecast area and surface high pressure will begin to build in over the southeastern CONUS. These conditions will lead to a cool and dry day on Friday, with high temperatures about 6-10 degrees below climatological normals, in the 50s and low 60s across north and central Georgia in the afternoon. Breezy winds are possible throughout the day on Friday, particularly in the afternoon hours, with northwesterly winds anticipated to gust to 20-25 kts. King .LONG TERM /Friday Night through Wednesday/... The first half of the extended portion of the forecast will be dominated by high pressure and dry conditions. However, unsettled weather returns for the latter half of the extended forecast. The models are starting come into better agreement for the mid to late week period. The pressure gradient should begin to relax overnight Friday as a strong low pressure continues to move off the Middle Atlantic coast and high pressure builds in from the west. The high center will meander overhead Saturday and then begin to push offshore for Sunday into early Monday. The high moves further offshore on Tuesday as a frontal system moves into the Lower Mississippi River Valley. The flow ahead of the front will turn southerly off of the GOMEX and the return of low level moisture is anticipated. There isn't a lot of push for the front, and it should become more east-west oriented by the middle of next week and oriented along near the TN/NC/GA border and remain nearly stationary through the end of the week. The boundary will tend to be the focus of precipitation for mid to late next week. NListemaa && .AVIATION... 18Z Update... The last of the rain is moving through the state at the moment. Should see the rain come to an end in the ATL and CSG areas within the next 4 to 6 hours. The IFR ceilings will lift into the MVFR range by 00-002z and into the VFR range by 04z-06z. Clouds will clear out right abound sunrise as winds also increase. Winds are currently out of the East. The winds will switch over to the NW around 04-06z. Wind speeds are in the 10-15kt range but will diminish to 7kt or less when they turn to the NW. Wind speeds will kick back up into the 12-16kt range with gust 25-28kt through Friday afternoon. //ATL Confidence...18Z Update... Confidence high on all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 52 41 56 31 / 100 30 0 0 Atlanta 52 41 53 32 / 90 20 0 0 Blairsville 49 36 44 26 / 90 20 5 5 Cartersville 53 39 53 30 / 90 20 0 5 Columbus 58 44 61 34 / 90 20 0 0 Gainesville 50 40 52 30 / 90 20 0 0 Macon 55 43 60 33 / 100 30 0 0 Rome 54 39 54 30 / 90 10 0 5 Peachtree City 54 41 56 31 / 90 20 0 0 Vidalia 58 46 63 35 / 90 40 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 PM EST this evening for the following zones: Baldwin...Barrow...Bibb...Bleckley...Butts...Carroll... Chattahoochee...Clayton...Cobb...Coweta...Crawford...Crisp... DeKalb...Dodge...Dooly...Douglas...Emanuel...Fayette... Glascock...Greene...Gwinnett...Hancock...Haralson...Harris... Heard...Henry...Houston...Jasper...Jefferson...Johnson...Jones... Lamar...Laurens...Macon...Marion...Meriwether...Monroe... Montgomery...Morgan...Muscogee...Newton...North Fulton... Oconee...Paulding...Peach...Pike...Pulaski...Putnam...Rockdale... Schley...South Fulton...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Treutlen...Troup... Twiggs...Upson...Walton...Warren...Washington...Webster... Wheeler...Wilcox...Wilkinson. && SHORT TERM...King LONG TERM....NListemaa AVIATION...01
Hazardous weather outlook, Mar 5, 5:22 AM EST, 9 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 522 AM EST Thu Mar 5 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 522 AM EST Thu Mar 5 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A Flash Flood Watch remains in effect through 7PM this evening for much of north and central Georgia. Moderate to locally heavy rainfall will continue today with widespread rainfall amounts of 1 to 2 inches likely. Locally higher amounts are possible. With high streamflows and already saturated soils, runoff from this additional rain will only exacerbate ongoing flooding issues. An isolated strong to marginally severe storm is possible today as a low pressure system moves east across the Southeast states. The primary hazards will be damaging wind gusts. An isolated brief tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Mar 5, 8:42 AM EST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
842 AM EST THU MAR 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD LUMBER CITY 31.93N 82.68W
03/04/2020 TELFAIR GA SOCIAL MEDIA
RECIEVED A PHOTO VIA SOCIAL MEDIA OF FLOODING ACROSS
THE ROAD IN DOWNTOWN LUMBER CITY. THE PHOTO WAS TAKEN AT
THE INTERSECTION OF MAIN STREET AND GOLDEN ISLE PKWY.
&&
EVENT NUMBER FFC2000248
TVLocal storm report, Mar 5, 9:29 AM EST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
929 AM EST THU MAR 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 2 S POPE CITY 32.03N 83.50W
03/04/2020 WILCOX GA SOCIAL MEDIA
RECIEVED PHOTOS VIA SOCIAL MEDIA OF SR-112 WASHED OUT
BETWEEN REBECCA AND ROCHELLE GEORGIA. TIME ESTIMATED
FROM RADAR.
&&
EVENT NUMBER FFC2000249
TVThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 8:35 PM EST | River Flood Warning | FFC | Telfair | 33 hr |
| Mar 4, 10:07 PM EST | Areal Flood Warning | FFC | Stewart, Sumter, Webster | 6 hr |
| Mar 4, 10:27 PM EST | Areal Flood Warning | FFC | Crisp, Dodge, Dooly, Montgomery, Pulaski, Telfair and 3 more | 6 hr |
| Mar 5, 1:44 AM EST | River Flood Warning | FFC | Pulaski | 21 days |
| Mar 5, 2:25 AM EST | River Flood Warning | FFC | Bleckley, Pulaski | 8 days |
| Mar 5, 2:42 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 70 hr |
| Mar 5, 4:05 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 46 hr |
| Mar 5, 4:56 AM EST | River Flood Warning | FFC | Telfair, Wheeler | 4 days |
| Mar 5, 5:02 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 34 hr |
| Mar 5, 5:39 AM EST | River Flood Warning | FFC | Forsyth | 19 hr |
| Mar 5, 7:38 AM EST | River Flood Warning | FFC | Troup | 33 hr |
| Mar 5, 8:49 AM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 48 hr |
| Mar 5, 10:30 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 27 hr |
| Mar 5, 3:06 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 28 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.